Alert archive / California / Gale Warnings in 2025

Gale Warning 8, NWS Eureka, CA

February 22, 2025

NWS Eureka, CA issued this gale warning at Feb 22, 2025, 2:55 AM PST. It took effect at Feb 22, 2025, 3:00 PM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2025, 2:55 AM PST (10:55 UTC)
In effect from
Feb 22, 2025, 3:00 PM PST
Expired
Feb 23, 2025, 3:00 PM PST
In force
24 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

281 
WHUS76 KEKA 221055
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
255 AM PST Sat Feb 22 2025

PZZ470-221900-
/O.EXT.KEKA.SC.Y.0023.000000T0000Z-250222T2300Z/
/O.NEW.KEKA.GL.W.0008.250222T2300Z-250223T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
255 AM PST Sat Feb 22 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PST
SUNDAY...

* WHAT...For the Gale Warning, south winds 25 to 30 kt with 
  gusts up to 40 kt and seas 10 to 13 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  30 kt and seas 10 to 11 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 3 PM 
  PST Sunday. For the Small Craft Advisory, until 3 PM PST this 
  afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-221900-
/O.EXT.KEKA.SC.Y.0023.250222T1100Z-250224T1400Z/
Pt St George to Cape Mendocino out 10 nm-
255 AM PST Sat Feb 22 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST MONDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 11 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 6 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-221900-
/O.CON.KEKA.SC.Y.0023.250222T1100Z-250222T2300Z/
Cape Mendocino to Pt Arena out 10 nm-
255 AM PST Sat Feb 22 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...Seas 9 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-221900-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250222T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
255 AM PST Sat Feb 22 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 
  10 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
108 
WHUS76 KEKA 221645
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
845 AM PST Sat Feb 22 2025

PZZ470-230045-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250222T2300Z/
/O.CON.KEKA.GL.W.0008.250222T2300Z-250223T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
845 AM PST Sat Feb 22 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 PM PST SUNDAY...

* WHAT...For the Gale Warning, south winds 25 to 30 kt with 
  gusts up to 40 kt and seas 10 to 13 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  35 kt and seas 10 to 11 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 3 PM 
  PST Sunday. For the Small Craft Advisory, until 3 PM PST this 
  afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-230045-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250224T1400Z/
Pt St George to Cape Mendocino out 10 nm-
845 AM PST Sat Feb 22 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 
  7 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 6 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-222300-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250222T2300Z/
Cape Mendocino to Pt Arena out 10 nm-
845 AM PST Sat Feb 22 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...Seas 9 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-222300-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250222T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
845 AM PST Sat Feb 22 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 
  10 to 12 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
153 
WHUS76 KEKA 222256
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
256 PM PST Sat Feb 22 2025

PZZ470-230700-
/O.EXP.KEKA.SC.Y.0023.000000T0000Z-250222T2300Z/
/O.CON.KEKA.GL.W.0008.250222T2300Z-250223T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
256 PM PST Sat Feb 22 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

* WHAT...South winds 25 to 30 kt with gusts up to 40 kt and seas 
  10 to 13 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 PM PST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ455-230000-
/O.EXP.KEKA.SC.Y.0023.000000T0000Z-250222T2300Z/
Cape Mendocino to Pt Arena out 10 nm-
256 PM PST Sat Feb 22 2025

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...



$$

PZZ475-230000-
/O.EXP.KEKA.SC.Y.0023.000000T0000Z-250222T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
256 PM PST Sat Feb 22 2025

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...



$$

PZZ450-230700-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250224T1400Z/
Pt St George to Cape Mendocino out 10 nm-
256 PM PST Sat Feb 22 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 
  8 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 6 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
574 
WHUS76 KEKA 230454
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
854 PM PST Sat Feb 22 2025

PZZ470-231300-
/O.CON.KEKA.GL.W.0008.000000T0000Z-250223T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
854 PM PST Sat Feb 22 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST SUNDAY...

* WHAT...South winds 25 to 30 kt with gusts up to 40 kt and seas 
  10 to 13 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 PM PST Sunday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-231300-
/O.EXB.KEKA.SC.Y.0023.250223T0500Z-250224T2300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
854 PM PST Sat Feb 22 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST MONDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 
  9 to 12 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ450-231300-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250224T1400Z/
Pt St George to Cape Mendocino out 10 nm-
854 PM PST Sat Feb 22 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 
  9 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 6 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
835 
WHUS76 KEKA 231050
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
250 AM PST Sun Feb 23 2025

PZZ470-231900-
/O.CON.KEKA.GL.W.0008.000000T0000Z-250223T2300Z/
/O.NEW.KEKA.GL.W.0009.250224T1100Z-250224T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
250 AM PST Sun Feb 23 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 AM TO 3 PM PST MONDAY...

* WHAT...For the first Gale Warning, south winds 20 to 25 kt with
  gusts up to 35 kt and seas 11 to 13 feet. For the second Gale
  Warning, south winds 25 to 35 kt with gusts up to 45 kt and 
  seas 11 to 14 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, until 3 PM PST this afternoon. 
  For the Gale Warning, from 3 AM to 3 PM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-231900-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250224T1400Z/
/O.NEW.KEKA.GL.W.0009.250224T1400Z-250224T2300Z/
Pt St George to Cape Mendocino out 10 nm-
250 AM PST Sun Feb 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...
...GALE WARNING IN EFFECT FROM 6 AM TO 3 PM PST MONDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 45 kt and seas 9 to 12 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  35 kt and seas 9 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Gale Warning, from 6 AM to 3 PM PST Monday. For 
  the Small Craft Advisory, until 6 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-231900-
/O.EXT.KEKA.SC.Y.0023.000000T0000Z-250225T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
250 AM PST Sun Feb 23 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  10 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
207 
WHUS76 KEKA 231654
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
854 AM PST Sun Feb 23 2025

PZZ470-240100-
/O.CON.KEKA.GL.W.0008.000000T0000Z-250223T2300Z/
/O.CON.KEKA.GL.W.0009.250224T1100Z-250224T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
854 AM PST Sun Feb 23 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM PST MONDAY...

* WHAT...For the first Gale Warning, south winds 20 to 25 kt 
  with gusts up to 35 kt and seas 11 to 13 feet. For the second 
  Gale Warning, south winds 25 to 35 kt with gusts up to 50 kt 
  and seas 11 to 14 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, until 3 PM PST this afternoon. 
  For the Gale Warning, from 3 AM to 3 PM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-240100-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250224T1400Z/
/O.CON.KEKA.GL.W.0009.250224T1400Z-250224T2300Z/
Pt St George to Cape Mendocino out 10 nm-
854 AM PST Sun Feb 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 3 PM PST MONDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 45 kt and seas 9 to 12 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  35 kt and seas 9 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Gale Warning, from 6 AM to 3 PM PST Monday. For 
  the Small Craft Advisory, until 6 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-240100-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250225T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
854 AM PST Sun Feb 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
TUESDAY...

* WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 
  10 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
338 
WHUS76 KEKA 232300
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
300 PM PST Sun Feb 23 2025

PZZ470-240700-
/O.EXP.KEKA.GL.W.0008.000000T0000Z-250223T2300Z/
/O.EXB.KEKA.SC.Y.0023.250223T2300Z-250224T1100Z/
/O.CON.KEKA.GL.W.0009.250224T1100Z-250224T2300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
300 PM PST Sun Feb 23 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 3 PM PST MONDAY...
...GALE WARNING WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

* WHAT...For the Gale Warning, south winds 25 to 35 kt with 
  gusts up to 50 kt and seas 11 to 14 feet expected. For the 
  Small Craft Advisory, south winds 20 to 25 kt with gusts up to 
  30 kt and seas 10 to 12 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Gale Warning, from 3 AM to 3 PM PST Monday. For 
  the Small Craft Advisory, until 3 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...First Gale Warning expires this afternoon
  as winds diminish. Small Craft Advisory will remain in effect
  until secondary round of Gale winds begins early Monday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-240700-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250224T1400Z/
/O.CON.KEKA.GL.W.0009.250224T1400Z-250224T2300Z/
Pt St George to Cape Mendocino out 10 nm-
300 PM PST Sun Feb 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 3 PM PST MONDAY...

* WHAT...For the Gale Warning, south winds 20 to 30 kt with 
  gusts up to 45 kt and seas 9 to 12 feet expected. For the 
  Small Craft Advisory, south winds 15 to 25 kt with gusts up to 
  30 kt and seas 9 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Gale Warning, from 6 AM to 3 PM PST Monday. For 
  the Small Craft Advisory, until 6 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-240700-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-250225T1100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
300 PM PST Sun Feb 23 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
TUESDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 40 kt and seas 
  10 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Feb 21, 2:46 PM PST, 12 hours 9 minutes earlier.

Area forecast discussion, Feb 21, 2:46 PM PST, 12 hours 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
246 PM PST Fri Feb 21 2025

.SYNOPSIS...Upper and mid-level clouds are filling in ahead of
inclement weather with stratus returning to the coast. The chance
for rain increases this weekend and continues into early next
week. Gusty southerly winds expected along the North Coast and
over the interior mountains this weekend and early next week.

&&

.DISCUSSION...Despite a synoptic ridging pattern lasting through the
next several days and into next week, a series of disturbances will
incorporate subtropical moisture and inundate the area mostly to the
north our CWA. More immediately, 500mb heights show the ridge
flattening a bit Saturday, which will allow some of this
precipitable water to train over Del Norte and Humboldt counties.
Tonight there looks to be an initial phase of this series of pulses
but the probabilities are negligible to none according to high res
models yet CAMs show light showers tonight if any. This first slug
of moisture will produce light precip locally as the majority of
accumulation will be north of 43N, which will hit Oregon and
Washington early Saturday morning with an IVT magnitude of around
750kg/m/s. The next frontal boundary will produce beneficial rain by
the late afternoon into the early evening on Saturday. Expect mostly
beneficial rainfall. Minor nuisance flooding is possible with the
heavier rainfall Saturday night into early Sunday. Mudslides will
also be possible in the steep terrain on highway 199 in Del Norte
County Saturday night when the heaviest rain rates occur.

Otherwise, expect mild temperatures with a chance for light rain for
the remainder of the area during the weekend. Gusty winds will also
occur with this stationary boundary and minor impacts are possible
especially over the coastal headlands. A surface low is forecast to
develop just outside 135W north of 40N on Monday and stronger wind
gusts to 50 mph are possible for the coastal headlands and interior
ridges as the pressure gradient tightens and a 925mb southerly 50kt+
speed max develops along the coast in advance of a frontal boundary.
The exact timing remains uncertain, though the ECMWF has been
clustering around Monday afternoon/evening with ensemble mean gusts
near 50 mph for Pt St George and KCEC airport.
Looking at the NBM, 90th percentile max gusts are on the order of 55
to 65 mph over the interior mountains of Del Norte with lower
probabilities for gusts over 50 mph for the Humboldt interior
mountains; Kneeland and Berry Summit. Wind this strong will make
driving difficult and could knock down tree branches.

Precip should start to end on Tue as broad upper ridging quickly
springs back and holds into mid week (Wed). The ridge aloft with
above normal 500mb heights will likely remain the dominant feature
controlling NW California weather into late next week. Temperatures
will likely remain above normal. /DB /EYS

&&

.AVIATION...High level cloud cover has been increasing this
afternoon across the north coast ahead of an approaching upper
shortwave. VFR conditions have prevailed as a marine stratus deck
has mostly remained offshore, but increasing onshore flow may
produce scattered MVFR ceilings/mist this afternoon, especially at
ACV. This initial shortwave will bring the potential for light
rain showers overnight into early Saturday morning. Model
reflectivity indicates the highest potential for scattered showers
at CEC between 04-08Z, but any accumulation would be minimal
(<.10 in). HREF probabilities are <30% for ceilings <2000 feet
overnight, although brief periods MVFR ceilings are possible with
these passing showers. Southerly winds will steadily increase
Saturday ahead of a stronger frontal boundary. Heavy rainfall and
gusty winds 25 to 35 mph are possible in northern Humboldt and Del
Norte county late Saturday night into Sunday as this front moves
onshore.

&&

.MARINE...A mid-period westerly swell 9-11 feet at 15 seconds
will build into the waters this evening. Light westerly breezes
will turn southerly and increase overnight ahead of an approaching
upper shortwave, elevating the sea state to advisory levels as
significant wave heights surpass 10 feet. Near gale force gusts
are possible in the northern waters late Saturday night into early
Sunday morning as a fast-moving frontal boundary moves onshore.
Responsive 7 to 9 foot wind waves will enhance already elevated
seas through Sunday. An active upper trough pattern will sustain
elevated southerlies through early next week; a stronger front is
possible Monday afternoon with potential for gale force gusts
coinciding with the arrival of a large, long period westerly
swell.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Beach Hazards Statement through late tonight for CAZ101-103-
     104-109.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 3 AM Saturday to 3 PM PST Sunday
     for PZZ450.

     Small Craft Advisory from 3 AM to 3 PM PST Saturday for
     PZZ455.

     Small Craft Advisory from 9 PM this evening to 3 PM PST
     Sunday for PZZ470.

     Small Craft Advisory from 9 PM this evening to 3 PM PST
     Saturday for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 3:20 PM PSTFlood WatchEKADel Norte, Humboldt31 hr

Nearby

Gale Warnings in California, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.